On the Zeros of Polynomial With Real Coefficients


Download PDF

Authors: M. I. MIR, J. BANOO, S. SARFARAJ AND J. G. DAR

DOI: 10.46793/KgJMat2606.1001M

Abstract:

The Eneström-Kakeya theorem provides essential bounds on the location of the zeros of a polynomial with positive coefficients. Lot of research work has been done regarding the classical theorem known as Eneström-Kakeya theorem concerning the regions containing zeros of a polynomial. This theorem states that if F(z) = ∑ λ=0nfλzλ is a polynomial with degree n with real coefficients satisfying 0 ≤ f0 ≤ f1 ≤ f2 ≤⋅⋅⋅≤ fn, then all the zeros of F(z) lie in |z|≤ 1. In this article, we prove several extensions of this theorem which impose restrictions only on the coefficients f0,f1,…,fn−1 and leaves the coefficient fn to vary freely over the whole complex plane.



Keywords:

Complex polynomials, location of zeros, Eneström–Kakeya theorem, m onotonicity.



References:

[1]   N. Anderson, E. B. Saff and R. S. Varga, On the Eneström-Kakeya theorem and its sharpness, Linear Algebra Appl. 28 (1979), 5–16.

[2]   N. Anderson, E. B. Saff and R.S. Varga, An extension of the Eneström-Kakeya theorem and its sharpness, SIAM J. Math. Anal. 12 (1981), 10–22.

[3]   A. Aziz and B. A. Zargar, Some extensions of Eneström-Kakeya theorem, Glasnick Matematicki 31 (1996), 239–244.

[4]   A. Aziz and B. A. Zargar, Bounds for the zeros of a polynomial with restricted coefficients, Appl. Math. 3 (2012), 30–33.

[5]   D. Tripathi, A note on Eneström-Kakeya theorem for a polynomial with quaternionic variable, Arab. J. Math. (2020).

[6]   G. Eneström, Härledning af en allmän formel för antalet pensionärer, som vid en godtyeklig tidpunkt förefinnas inom en sluten pensionslcassa, Övfers. Vetensk.-Akad. Fórhh. 50 (1893), 405–415.

[7]   R. B. Gardner, N. K. Govil and A. Weems, On the Eneström-Kakeya theorem and some of its generalizations, Current Topics in Pure and Computational Complex Analysis, Springer, 2014, 171–200.

[8]   N. K. Govil, On a theorem of Bernstein, Proceedings of the National Academy of Sciences, India Section A 50 (1980), 50–52.

[9]   N. K. Govil and Q. I. Rehman, On the Eneström-Kakeya theorem, Tohoku Math. J. 20(2) (1968), 126–136.

[10]   A. M. Hussain, A note on Eneström-Kakeya theorem for quaternionic polynomials, Korean J. Math. 30(3) (2022), 503–512.

[11]   A. Joyal, G. Labelle and Q. I. Rahman, On the location of zeros of polynomials, Canad. Math. Bull. 10 (1967), 53–63.

[12]   S. Kakeya, On the limits of the roots of an algebraic equation with positive coefficients, Tohoku Math. J. (1) 2 (1912), 140–142.

[13]   M. Kovačević and I. Milovanović, On the Eneström-Kakeya theorem, Tohoku Math. J. (1) 2 (1912), 140–142.

[14]   E. R. Nwaeze, Geometry of zeros and Bernstein type inequalities concerning growth for polynomials, PhD dissertation, Graduate Faculty of Auburn University, Auburn, Alabama, 2015.

[15]   N. A. Rather, I. Dar and A. Iqbal, Generalization of Eneström-Kakeya theorem and its extensions to analytic functions, J. Class. Anal. 16 (2020), 37–44.

[16]   N. A. Rather, M. Shafi and I. Dar, On the Eneström-Kakeya theorem, Appl. Math. E-Notes 22 (2022), 660–667.

[17]   N. A. Rather, I. Dar and A. Iqbal, On the regions containing all the zeros of polynomials and related analytic functions, Vestn. St. Peterbg. Uni. Math. Mekh. Astron. 8(66)(2) (2021), 331–337.

[18]   N. A. Rather, I. Dar and M. Shafi, On the zero bounds of polynomials and related analytic functions, Appl. Math. E-Notes 21 (2021), 525–532.

[19]   W. M. Shah and A, Liman, On Eneström-Kakeya theorem and related analytic functions, Proc. Indian Acad. Sci. 3 (2007), 359–370.